Levosulpiride-induced neuroleptic malignant syndrome in rheumatoid arthritis

Academic Article

Abstract

  • A 53-year-old woman, known case of diabetes mellitus and rheumatoid arthritis, presented with a 4-day history of hyperthermia, rigidity, tremor and altered sensorium. She developed these symptoms after having been administered parenteral levosulpiride to control vomiting due to secondary adrenal insufficiency. We managed her as a case of life-threatening neuroleptic malignant syndrome (NMS) requiring mechanical ventilation, bromocriptine and other supportive care. She subsequently recovered and was discharged in a stable condition. To the best of our knowledge, this is the first documented case report describing levosulpiride-induced NMS.
  • Authors

    Published In

  • BMJ Case Reports  Journal
  • Digital Object Identifier (doi)

    Author List

  • Desai D; Gupta K; Kumar R; Biswas A
  • Volume

  • 2018